Alert archive / Alabama / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 47, NWS Mobile, AL

March 30, 2025Baldwin County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Mar 30, 2025, 9:37 AM CDT for Baldwin County, Alabama. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 30, 2025, 9:37 AM CDT (14:37 UTC)
Expired
Mar 30, 2025, 10:15 AM CDT
In force
38 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Tornado
Possible
Hail
0.88 in
Wind
60.0 mph

County Baldwin County, AL

The radar

The Mobile radar (KMOB), 61 km from the middle of the area, began a volume at 14:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 2.6 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2025-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1280 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2025-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 197 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1280 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
532 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
197 m²/s²
0-3 km storm-relative helicity
249 m²/s²
Significant tornado parameter
0.7
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted.

856 
WUUS54 KMOB 301437
SVRMOB
ALC003-301515-
/O.NEW.KMOB.SV.W.0047.250330T1437Z-250330T1515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
937 AM CDT Sun Mar 30 2025

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Southeastern Baldwin County in southwestern Alabama...

* Until 1015 AM CDT.

* At 936 AM CDT, a severe thunderstorm was located over Foley, moving
  northeast at 20 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Elberta, Summerdale, and Foley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3036 8772 3043 8780 3058 8764 3046 8747
TIME...MOT...LOC 1436Z 235DEG 16KT 3041 8772 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

RD
2 follow-up statements
149 
WWUS54 KMOB 301504
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
1004 AM CDT Sun Mar 30 2025

ALC003-301515-
/O.CON.KMOB.SV.W.0047.000000T0000Z-250330T1515Z/
Baldwin AL-
1004 AM CDT Sun Mar 30 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT
FOR SOUTHEASTERN BALDWIN COUNTY...

At 1003 AM CDT, a severe thunderstorm was located over Summerdale, or
4 miles north of Foley, moving northeast at 10 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Summerdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3042 8764 3048 8774 3058 8764 3048 8749
TIME...MOT...LOC 1503Z 218DEG 10KT 3047 8766 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

RD
392 
WWUS54 KMOB 301510
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
1010 AM CDT Sun Mar 30 2025

ALC003-301520-
/O.EXP.KMOB.SV.W.0047.000000T0000Z-250330T1515Z/
Baldwin AL-
1010 AM CDT Sun Mar 30 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BALDWIN COUNTY
WILL EXPIRE AT 1015 AM CDT...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

LAT...LON 3042 8764 3048 8774 3058 8764 3048 8749
TIME...MOT...LOC 1510Z 235DEG 16KT 3048 8764 

$$

RD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 6:24 AM CDT, 3 hours 13 minutes earlier.

Area forecast discussion, Mar 30, 6:24 AM CDT, 3 hours 13 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
624 AM CDT Sun Mar 30 2025

...New Aviation...

.DISCUSSION...
Issued at 353 AM CDT Sun Mar 30 2025

A vigorous shortwave trof over the southern/central Plains ejects
off to the Great Lakes tonight, with another shortwave trof
likewise advancing across the southern/central Plains then leading
to the formation of an upper trof over the eastern states on
Monday. A surface low associated with this evolution passes well
off to the north of the region and brings a cold front through the
forecast area Monday into Monday evening. A series of shortwaves
look to bring scattered to potential numerous showers and storms
to the area today. MLCAPE values will be 1250-2250 J/kg, and 0-3
km helicity values look to be around 100 m2/s2 with a modest 850
mb jet near 20 knots. This environment could produce some strong
storms. This pattern brings a region of deep layer lift through
the area late tonight into Monday which is anticipated to
manifest as a squall line, although there are some timing
variations in the latest guidance. The HRRR for example is
bringing the line of storms quickly through the area from 5 am to
around noon on Monday while other guidance tends to be a morning
into mid afternoon event. Given that convective events such as
these tend to run faster, am leaning towards the HRRR timing.
There is also the potential for unfavorable upper jet interactions
to lead to the weakening of forcing over much of the area as the
line of convection advances into the area, and some guidance such
as the NAM 3km show this having a dramatic impact. Other than the
concerns about the jet interactions, indicated MLCAPE values along
and ahead of the line of convection look to be 1500-2000 J/kg,
and 0-3 km helicity values will be near 200 m2/s2. SPC has a
slight to enhanced risk of severe storms for the area on Monday,
and with a nod to the HRRR timing and adjacent offices JAN and
BMX, a slight risk also exists late tonight for the
northwesternmost portion of the area.

Will need to monitor for fog development tonight, including the
potential for dense fog mainly over the southern portion of the
area. Mostly dry conditions are expected Tuesday except for
slight chance pops over interior areas, then dry conditions follow
for Wednesday. Mostly dry conditions continue for Thursday, then
slight chance to chance pops are expected west of I-65 for Friday
and Saturday as some modest shortwaves move across the region. A
High Risk of rip currents is in effect through Monday, then a
moderate risk follows for Monday night. A low risk of rip currents
is expected on Tuesday, with a moderate risk for Tuesday night,
then have gone with a high risk for Wednesday and Thursday. /29

&&

.AVIATION...
(12Z TAFS)
Issued at 624 AM CDT Sun Mar 30 2025

IFR/MVFR ceilings prevail over the area this morning then improve
to MVFR/VFR ceilings this afternoon. Ceilings then lower to IFR
tonight. Showers and storms gradually develop across the area
today then diminish late this afternoon and end by the early
evening hours. A line of showers and storms is anticipated to
advance into the northwestern portion of the area late tonight.
Southeasterly winds 5 to 10 knots become southerly today with a
similar flow persisting through much of tonight. /29

&&

.MARINE...
Issued at 353 AM CDT Sun Mar 30 2025

Light to moderate southeasterly winds become southerly tonight
then southwesterly on Monday. Winds become northerly Monday night
as a cold front moves through, then a light southeasterly flow
returns on Tuesday. The onshore flow becomes moderate to
occasionally strong for Wednesday and Thursday. Will need to
monitor for fog development tonight, including potential dense
fog development. Small craft should occasionally exercise caution
mainly from Wednesday into Thursday morning. Winds and seas will
be higher near storms. /29

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      79  66  81  59  80  67  83  69 /  70  20  90  10  10   0   0   0
Pensacola   74  68  77  64  77  69  78  70 /  60  10  80  10  10   0   0   0
Destin      74  67  75  64  77  69  78  70 /  60  20  80  10  10   0   0   0
Evergreen   80  64  80  55  83  64  86  65 /  70  20  90  10  20  10   0   0
Waynesboro  81  63  82  52  82  65  87  68 /  60  60  90  10  20  10  10  10
Camden      78  63  78  52  80  64  86  66 /  70  30  90  10  20  10   0   0
Crestview   78  64  80  58  82  64  84  65 /  60  10  90  10  10   0   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Monday afternoon for ALZ265-266.

FL...High Rip Current Risk through Monday afternoon for FLZ202-204-
     206.

MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Mar 30, 9:25 AM CDT, 12 minutes before
Special Weather Statement
National Weather Service Mobile AL
925 AM CDT Sun Mar 30 2025

ALZ264-266-301515-
Baldwin Coastal AL-Baldwin Central AL-
925 AM CDT Sun Mar 30 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BALDWIN COUNTY
THROUGH 1015 AM CDT...

At 925 AM CDT, Doppler radar was tracking a strong thunderstorm over
Magnolia Springs, or near Foley, moving northeast at 10 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Elberta, Summerdale, Foley, and Magnolia Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3031 8772 3039 8781 3057 8766 3045 8752
TIME...MOT...LOC 1425Z 224DEG 10KT 3039 8773

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

RD

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 9:25 AM CDTSpecial Weather StatementMOBBaldwin50 min
Mar 30, 9:57 AM CDTAreal Flood AdvisoryMOBBaldwin3 hr
Mar 30, 10:56 AM CDTAreal Flood AdvisoryMOBMobile3 hr
Mar 30, 12:09 PM CDTSpecial Marine WarningMOB36 min
Mar 30, 12:30 PM CDTAreal Flood AdvisoryMOBBaldwin3 hr
Mar 30, 1:00 PM CDTTornado WarningMOBBaldwin30 min
Mar 30, 1:23 PM CDTFlash Flood WarningMOBBaldwin4 hr
Mar 30, 1:36 PM CDTSpecial Weather StatementMOBBaldwin54 min
Mar 30, 1:41 PM CDTAreal Flood AdvisoryMOBMobile3 hr
Mar 30, 2:35 PM CDTFlash Flood WarningMOBBaldwin3 hr
Mar 30, 2:55 PM CDTFlash Flood WarningMOBBaldwin3 hr
Mar 30, 3:43 PM CDTFlash Flood WarningMOBBaldwin4 hr
Mar 30, 3:51 PM CDTMarine Dense Fog AdvisoryMOB18 hr
Mar 30, 4:01 PM CDTSpecial Marine WarningMOB89 min
Mar 30, 5:03 PM CDTSpecial Marine WarningMOB72 min
Mar 30, 5:28 PM CDTRiver Flood WarningMOBBaldwin50 hr
Mar 30, 5:53 PM CDTAreal Flood AdvisoryMOBBaldwin3 hr
Mar 30, 6:06 PM CDTSpecial Marine WarningMOB84 min
Mar 30, 6:22 PM CDTSpecial Marine WarningMOB83 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.